Alert archive / Missouri / Winter Storm Warnings in 2009

Winter Storm Warning 4, NWS St. Louis, MO

December 7, 20094 counties in Missouri; Adams County, Illinois

NWS St. Louis, MO issued this winter storm warning at Dec 7, 2009, 2:26 PM CST for 4 counties in Missouri; Adams County, Illinois. It took effect at Dec 8, 2009, 6:00 AM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2009, 2:26 PM CST (20:26 UTC)
In effect from
Dec 8, 2009, 6:00 AM CST
Expired
Dec 8, 2009, 9:33 PM CST
In force
16 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 168 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLSX 072026
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CST MON DEC 7 2009

...FIRST SIGNIFICANT WINTER STORM OF THE SEASON TO AFFECT THE
AREA TUESDAY THROUGH WEDNESDAY MORNING...

.A STRONG WINTER WEATHER SYSTEM WILL MOVE INTO THE AREA EARLY TUESDAY
MORNING...SPREADING SNOW OVER PARTS OF THE MIDWEST. CURRENT
INDICATIONS ARE THAT HEAVY SNOW SNOW ACCUMULATIONS IN EXCESS OF 6
INCHES COULD OCCUR BY THE TIME THE SNOW ENDS WEDNESDAY MORNING. IN
ADDITION TO THE SNOW ACCUMULATIONS...WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 40 WILL CAUSE THE SNOW TO BLOW AND DRIFT LATE TUESDAY
NIGHT INTO WEDNESDAY MORNING.

ILZ095-MOZ018-019-026-027-080830-
/O.UPG.KLSX.WS.A.0003.091208T1200Z-091209T1800Z/
/O.NEW.KLSX.WS.W.0004.091208T1200Z-091209T1800Z/
ADAMS IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
226 PM CST MON DEC 7 2009

...WINTER STORM WARNING IN EFFECT FROM 6 AM TUESDAY TO NOON CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 6 AM TUESDAY TO NOON CST WEDNESDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

* THE WINTER STORM WARNING IS IN EFFECT FROM 6 AM TUESDAY MORNING
  UNTIL 12 NOON ON WEDNESDAY.

* SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE ACROSS THE
  WARNING AREA.

* SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE
  POSSIBLE BEGINNING LATE TUESDAY NIGHT AND CONTINUING INTO
  WEDNESDAY MORNING.

* HEAVY SNOW AND BLOWING SNOW MAY GREATLY REDUCE VISIBILITIES...
  CREATING DANGEROUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW...
SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.

&&

$$

ILZ096-080830-
/O.UPG.KLSX.WS.A.0003.091208T1200Z-091209T1800Z/
/O.NEW.KLSX.WW.Y.0006.091208T1200Z-091209T1800Z/
BROWN IL-
226 PM CST MON DEC 7 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TUESDAY TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...SLEET AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 6 AM TUESDAY TO NOON CST WEDNESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* THE WINTER WEATHER ADVISORY IS IN EFFECT FROM 6 AM TUESDAY
  MORNING UNTIL 12 NOON ON WEDNESDAY.

* SNOW AND SLEET ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE
  ACROSS THE ADVISORY AREA.

* SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE 
  POSSIBLE BEGINNING LATE TUESDAY NIGHT AND CONTINUING INTO 
  WEDNESDAY MORNING. 

* SNOW AND BLOWING SNOW MAY GREATLY REDUCE VISIBILITIES...
  CREATING DANGEROUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. ROADS MAY RAPIDLY
BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN
FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN
APPROACHING BRIDGES...OVERPASSES...AND CURVES.

&&

$$

ILZ097-MOZ034-035-080830-
/O.NEW.KLSX.WW.Y.0006.091208T1200Z-091209T1800Z/
PIKE IL-MONROE-RALLS-
226 PM CST MON DEC 7 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TUESDAY TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...SLEET AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 6 AM TUESDAY TO NOON CST WEDNESDAY.

* THE WINTER WEATHER ADVISORY IS IN EFFECT FROM 6 AM TUESDAY MORNING
  UNTIL 12 NOON ON WEDNESDAY.

* SNOW AND SLEET ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE
  ACROSS THE ADVISORY AREA.

* SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE 
  POSSIBLE BEGINNING LATE TUESDAY NIGHT AND CONTINUING INTO 
  WEDNESDAY MORNING. 

* SNOW AND BLOWING SNOW MAY GREATLY REDUCE VISIBILITIES...
  CREATING DANGEROUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. ROADS MAY RAPIDLY
BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN
FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN
APPROACHING BRIDGES...OVERPASSES...AND CURVES.

&&

$$

BYRD
3 follow-up statements
000 
WWUS43 KLSX 081022
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
422 AM CST TUE DEC 8 2009

...FIRST SIGNIFICANT WINTER STORM OF THE SEASON TO AFFECT THE
AREA THROUGH WEDNESDAY MORNING...

.A MAJOR WINTER STORM HAS ALREADY BEGUN TO IMPACT PORTIONS OF
THE WARNED AREA...SPREADING SOME SNOW OVER PARTS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS...AND WILL CONTINUE TO IMPACT
THE AREA THROUGH WEDNESDAY MORNING. PRECIPITATION IS EXPECTED TO
BE MOSTLY SNOW...BUT EXPECT IT TO MIX WITH SLEET AND PERHAPS RAIN
AT TIMES THIS AFTERNOON AND INTO EARLY THIS EVENING. CURRENT
INDICATIONS ARE THAT HEAVY SNOW ACCUMULATIONS IN EXCESS OF 6
INCHES COULD OCCUR IN THE WARNED AREA BY THE TIME THE SNOW ENDS
WEDNESDAY MORNING...WITH LESSER AMOUNTS IN THE ADVISORY AREA. IN
ADDITION TO THE SNOW ACCUMULATIONS...WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 40 WILL CAUSE THE SNOW TO BLOW AND DRIFT LATE TUESDAY
NIGHT INTO WEDNESDAY MORNING.


ILZ095-MOZ018-019-026-027-082300-
/O.CON.KLSX.WS.W.0004.091208T1200Z-091209T1800Z/
ADAMS IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
422 AM CST TUE DEC 8 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WINTER STORM WARNING FOR HEAVY SNOW...SLEET...AND BLOWING SNOW
REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.

* THE WINTER STORM WARNING IS IN EFFECT UNTIL 12 NOON ON
  WEDNESDAY.

* SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED...ALONG
  WITH SOME SLEET.

* SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
  EXPECTED BEGINNING LATE TUESDAY NIGHT AND CONTINUING INTO
  WEDNESDAY MORNING WITH PASSAGE OF A STRONG COLD FRONT.

* HEAVY SNOW...SOME SLEET...AND BLOWING SNOW WILL SIGNIFICANTLY
  REDUCE VISIBILITIES AT TIMES...CREATE SLIPPERY OR IMPASSIBLE
  ROADS...RESULTING IN DANGEROUS DRIVING CONDITIONS. HIGH WINDS
  COMBINED WITH SNOW AND SLEET ACCUMULATION ON SURFACES COULD ALSO
  LEAD TO WIDESPREAD POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT 6 INCHES OR MORE OF SNOW IS
EXPECTED. THE RAPID ACCUMULATION OF SNOW WILL MAKE TRAVEL
EXTREMELY DIFFICULT...IF NOT IMPOSSIBLE. IF TRAVEL IS NECESSARY...
MAKE SURE TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL
OF GAS...AND CARRY A WINTER STORM KIT WHICH INCLUDES A SHOVEL...
FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM CLOTHING.

&&

$$

ILZ096-097-MOZ034-035-082300-
/O.CON.KLSX.WW.Y.0006.091208T1200Z-091209T1800Z/
BROWN IL-PIKE IL-MONROE-RALLS-
422 AM CST TUE DEC 8 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WINTER WEATHER ADVISORY FOR SNOW...SLEET...AND BLOWING SNOW
REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.

* THE WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 12 NOON ON
  WEDNESDAY.

* SNOW AND SLEET ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED.

* SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
  EXPECTED BEGINNING LATE TUESDAY NIGHT AND CONTINUING INTO
  WEDNESDAY MORNING WITH PASSAGE OF A STRONG COLD FRONT.

* SNOW...SLEET...AND BLOWING SNOW WILL REDUCE VISIBILITIES AT
  TIMES...CREATE SLIPPERY ROADS...RESULTING IN DIFFICULT DRIVING 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. ROADS MAY RAPIDLY
BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN
FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN
APPROACHING BRIDGES...OVERPASSES...AND CURVES.

&&

$$

TES
000 
WWUS43 KLSX 082035
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CST TUE DEC 8 2009

...FIRST SIGNIFICANT WINTER STORM OF THE SEASON AFFECTING THE
AREA THROUGH WEDNESDAY AFTERNOON...

.A MAJOR WINTER STORM HAS ALREADY IMPACTED PORTIONS OF THE WARNED
AREA...SPREADING SOME SNOW OVER PARTS OF NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS...AND WILL CONTINUE TO IMPACT THE AREA
THROUGH WEDNESDAY MORNING. PRECIPITATION HAS TURNED OVER TO MOSTLY
RAIN BUT IS EXPECTED TO CHANGE BACK TO MOSTLY SNOW THIS EVENING.
CURRENT INDICATIONS ARE THAT HEAVY SNOW ACCUMULATIONS IN EXCESS OF
6 INCHES COULD OCCUR IN THE WARNED AREA BY THE TIME THE SNOW ENDS
BY NOON ON WEDNESDAY...WITH LESSER AMOUNTS IN THE ADVISORY AREA.
IN ADDITION TO THE SNOW ACCUMULATIONS...WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 45 MPH WILL CAUSE THE SNOW TO BLOW AND DRIFT LATE
TONIGHT INTO WEDNESDAY.

ILZ095-MOZ018-019-026-027-091030-
/O.EXT.KLSX.WS.W.0004.000000T0000Z-091210T0000Z/
ADAMS IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
235 PM CST TUE DEC 8 2009

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY...

THE WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW IS NOW IN
EFFECT UNTIL 6 PM CST WEDNESDAY. 

* THE WINTER STORM WARNING IS IN EFFECT UNTIL 6 PM ON WEDNESDAY.

* SNOWFALL ACCUMULATIONS OF 2 TO 7 INCHES ARE EXPECTED...ALONG
  WITH SOME SLEET.

* SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
  BEGINNING LATE TONIGHT AND CONTINUING INTO WEDNESDAY WITH
  PASSAGE OF A STRONG COLD FRONT. SOME LOCATIONS IN NORTHEAST
  MISSOURI COULD HAVE NEAR BLIZZARD CONDITIONS LATE TONIGHT AND
  THROUGHOUT THE DAY TOMORROW.

* HEAVY SNOW...SOME SLEET...AND BLOWING SNOW WILL SIGNIFICANTLY 
  REDUCE VISIBILITIES AT TIMES...CREATE SLIPPERY OR IMPASSIBLE 
  ROADS...RESULTING IN DANGEROUS DRIVING CONDITIONS. HIGH WINDS 
  COMBINED WITH SNOW AND SLEET ACCUMULATION ON SURFACES COULD 
  ALSO LEAD TO WIDESPREAD POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT 6 INCHES OR MORE OF SNOW IS
EXPECTED. THE RAPID ACCUMULATION OF SNOW WILL MAKE TRAVEL
EXTREMELY DIFFICULT...IF NOT IMPOSSIBLE. IF TRAVEL IS NECESSARY...
MAKE SURE TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK
FULL OF GAS...AND CARRY A WINTER STORM KIT WHICH INCLUDES A
SHOVEL...FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM
CLOTHING.

&&

$$

ILZ096-097-MOZ034-035-091030-
/O.EXT.KLSX.WW.Y.0006.000000T0000Z-091210T0000Z/
BROWN IL-PIKE IL-MONROE-RALLS-
235 PM CST TUE DEC 8 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST
WEDNESDAY...

THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS NOW IN
EFFECT UNTIL 6 PM CST WEDNESDAY.

* THE WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 6 PM ON WEDNESDAY.

* SNOW AND SLEET ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED.

* SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
  BEGINNING LATE TONIGHT AND CONTINUING INTO WEDNESDAY WITH
  PASSAGE OF A STRONG COLD FRONT.

* SNOW...SLEET...AND BLOWING SNOW WILL REDUCE VISIBILITIES AT 
  TIMES...CREATE SLIPPERY ROADS...RESULTING IN DIFFICULT DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. ROADS MAY RAPIDLY
BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN
FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN
APPROACHING BRIDGES...OVERPASSES...AND CURVES.

&&

$$

BYRD
000 
WWUS43 KLSX 090333
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CST TUE DEC 8 2009

...FIRST SIGNIFICANT WINTER STORM OF THE SEASON AFFECTING THE
AREA THROUGH WEDNESDAY AFTERNOON...

.A MAJOR WINTER STORM WAS IMPACTING THE NATIONS MIDSECTION. THIS
STORM HAS ALREADY RESULTED IN SOME LIGHT SNOWFALL ACCUMULATIONS
ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
EARLIER TODAY. ADDITIONAL SNOWFALL WILL OCCUR ACROSS NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS FROM THE LATE EVENING THROUGH
THE OVERNIGHT HOURS INTO WEDNESDAY MORNING. CURRENT INDICATIONS
ARE THAT THE SNOWFALL AMOUNTS WONT BE AS GREAT AS PREVIOUSLY
EXPECTED...AND THUS THE WINTER STORM WARNING HAS BEEN DOWNGRADED
TO A WINTER WEATHER ADVISORY. CURRENT FORECASTS ARE CALLING FOR
STORM TOTAL SNOWFALL AMOUNTS UP TO 4 INCHES ACROSS PORTIONS OF
EXTREME NORTHEAST MISSOURI WITH 1 TO 3 INCHES ELSEWHERE IN THE
ADVISORY AREA. IN ADDITION TO THE SNOW ACCUMULATIONS...VERY STRONG WINDS
OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL CAUSE SOME BLOWING
AND DRIFTING OF THE SNOW LATE TONIGHT INTO WEDNESDAY.

ILZ095-MOZ018-019-026-027-091200-
/O.CAN.KLSX.WS.W.0004.000000T0000Z-091210T0000Z/
/O.EXA.KLSX.WW.Y.0006.000000T0000Z-091210T0000Z/
ADAMS IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
933 PM CST TUE DEC 8 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WHICH IS IN EFFECT
UNTIL 6 PM CST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

* THE WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 6 PM ON 
  WEDNESDAY.

* SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED.

* SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE
  EXPECTED BEGINNING LATE TONIGHT AND CONTINUING INTO WEDNESDAY
  WITH PASSAGE OF A STRONG COLD FRONT AND LOW PRESSURE SYSTEM.

* SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES...CREATE
  SLIPPERY ROADS...RESULTING IN DIFFICULT DRIVING CONDITIONS. THE
  ACCUMULATION OF SNOW ON SURFACES COMBINED WITH THE INTENSE
  NORTHWEST WINDS COULD LEAD TO SCATTERED POWER OUTAGES.

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. ROADS MAY RAPIDLY
BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN
FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN
APPROACHING BRIDGES...OVERPASSES...AND CURVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

ILZ097-MOZ034-035-090445-
/O.CAN.KLSX.WW.Y.0006.000000T0000Z-091210T0000Z/
PIKE IL-MONROE-RALLS-
933 PM CST TUE DEC 8 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOWFALL AMOUNTS ARE EXPECTED TO MUCH LESS THAN PREVIOUSLY
THOUGHT WITH AMOUNTS UP TO 1 INCH POSSIBLE. STRONG NORTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL STILL OCCUR
OVERNIGHT AND DURING THE DAY ON WEDNESDAY.

$$

ILZ096-091200-
/O.CON.KLSX.WW.Y.0006.000000T0000Z-091210T0000Z/
BROWN IL-
933 PM CST TUE DEC 8 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
WEDNESDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT
UNTIL 6 PM CST WEDNESDAY.

* THE WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 6 PM ON 
  WEDNESDAY.

* SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED.

* SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE
  EXPECTED BEGINNING LATE TONIGHT AND CONTINUING INTO WEDNESDAY
  WITH PASSAGE OF A STRONG COLD FRONT AND LOW PRESSURE SYSTEM.

* SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES AT  TIMES...CREATE
  SLIPPERY ROADS...RESULTING IN DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. ROADS MAY RAPIDLY
BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN
FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN
APPROACHING BRIDGES...OVERPASSES...AND CURVES.

&&

$$

GLASS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this winter storm warning went out at Dec 7, 2:19 PM CST, 7 minutes earlier.

Area forecast discussion, Dec 7, 2:19 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
219 PM CST MON DEC 7 2009

.DISCUSSION...
/219 PM CST MON DEC 7 2009/

MAIN CONCERN CONTINUES TO BE WITH THE SIGNIFICANT WINTER STORM THAT
WILL AFFECT THE AREA TOMORROW INTO WEDNESDAY.  GLOBAL MODELS ARE
SHOWING GOOD AGREEMENT WITH THE STORM...SHOWING AN ALMOST IDENTICAL
PATH OF THE 850MB LOW FROM SRN KS THRU CNTRL MO INTO NERN IL ON
TUESDAY NIGHT. THIS KEEPS THE SRN EDGE OF THE HEAVIEST SNOW BAND
ACROSS THE NRN CWA. HAVE ENOUGH CONFIDENCE TO UPGRADE TO A WINTER
STORM WARNING FROM THE FAR NRN PART OF THE CWA...WITH A ONE COUNTY
WIDE ADVISORY JUST TO THE SOUTH.

AFTER A DRY EVENING...PRECIPITATION CHANCES WILL INCREASE OVER THE
NWRN PART OF THE CWA OVERNIGHT AS LARGE SCALE ASCENT INCREASES AHEAD
OF THE SHORTWAVE TROUGH. CHANCES WILL ALSO INCREASE OVER THE FAR
SRN PART OF THE CWA AS LOW LEVEL MOISTURE CONVERGENCE RAMPS UP
AHEAD OF A BROAD 35KT LOW LEVEL JET. HAVE LIKELY OR CATEGORICAL
POPS ACROSS THE CWA AS AFOREMENTIONED FORCING SPREADS ACROSS THE
AREA AND CONTINUE THESE HIGH POPS THROUGH WEDNESDAY AS CLOSED LOW
RACES ACROSS THE AREA. BEST CHANCE TOMORROW NIGHT WILL BE OVER THE
NRN CWA WHERE MID LEVEL FRONTOGENESIS IN THE DEFORMATION ZONE WILL
BE THE STRONGEST...WITH LESSER CHANCES IN THE DRY SLOT TO THE
SOUTH OF THE LOW. SUBSIDENCE SETS IN VERY QUICKLY ON WEDNESDAY IN
THE WAKE OF THE LOW...THOUGH KEPT SCT -SHSN/FLURRIES GOING IN THE
LOW LEVEL CYCLONIC FLOW.

PRECIPIATION TYPE IS STILL IN QUESTION AS LOW LEVEL JET BRINGS QUITE
A BIT OF WARM AIR INTO THE SYSTEM. MADE NO BIG CHANGES TO GOING
WEATHER TYPE...GOING WITH MAINLY SNOW IN THE FAR NW WHERE AMOUNTS
SHOULD CLIMB INTO THE 4-8 INCH RANGE WITH A RAPID TAPERING TO THE
SOUTHEAST OF THERE WHERE SLEET...RAIN OR EVEN SOME FREEZING RAIN
WILL TAKE AWAY FROM THE SNOW TOTALS. HAVE ONE INCH SNOW
ACCUMULATION NORTH OF A COU-PPQ LINE. THIS AGREES WELL WITH THE
MAJORITY OF ANALOGS ON THE SLU/CIPS WEBSITE.

KEPT THE SAME IDEA OF WINDY CONDITIONS SETTING IN LATE TUESDAY NIGHT
AND WEDNESDAY NIGHT AS SFC LOW CONTINUES TO DEEPING.  KEPT BLOWING
SNOW OVER WARNING AREA...AND MAY NEED TO CONSIDER A WIND ADVISORY
OUTSIDE OF GOING HEADLINES.  WEDNESDAY LOOKS LIKE A RAW DAY AS WIND
CHILLS RAPIDLY FALL.

NOT MUCH CONFIDENCE WITH THE FORECAST LATE THIS WEEK INTO EARLY NEXT
WEEK AS MOST OF THE MODELS ARE NOT CONSISTENT WITH TIMING SHORTWAVE
TROUGHS THROUGH QUASI-ZONAL FLOW.  HAVE KEPT JUST SLIGHT CHANCES FOR
RAIN/SNOW GOING FRIDAY INTO SATURDAY AND AGAIN SUNDAY NIGHT AND
MONDAY AS THERE IS NOT ENOUGH AGREEMENT TO INTRODUCE MENTIONABLE
PRECIPITATION IN THE EXTENDED AT THIS POINT.  TEMPERATURES ARE A
BLEND OF GOING TEMPS...HPC GUIDANCE AND THE GEFS MEAN MOS.

BRITT

&&

.AVIATION...
/1143 AM CST MON DEC 7 2009/

FOR THE 18Z TAFS...CIGS TO REMAIN MVFR FOR THE REST OF THE AFTERNOON
...BEFORE SCATTERING OUT...WITH CIRRUS/AC DECK OVERHEAD. CIGS TO
THEN REMAIN VFR TIL MID MORNING ON TUESDAY AS NEXT WEATHER SYSTEM
APPROACHES REGION...THEN LOWER TO IFR WITH SOME LIGHT RAIN AND/OR
SNOW AFTER 14Z. AS FOR WINDS...NORTHWEST TO NORTH WINDS TO
EVENTUALLY BECOME EASTERLY AND INCREASE ON TUESDAY.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WARNING FROM 6 AM TUESDAY TO NOON CST WEDNESDAY FOR
     KNOX-LEWIS-MARION-SHELBY.

     WINTER WEATHER ADVISORY FROM 6 AM TUESDAY TO NOON CST WEDNESDAY
     FOR MONROE-RALLS.

IL...WINTER STORM WARNING FROM 6 AM TUESDAY TO NOON CST WEDNESDAY FOR
     ADAMS IL.

     WINTER WEATHER ADVISORY FROM 6 AM TUESDAY TO NOON CST WEDNESDAY
     FOR BROWN IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Dec 7, 4:33 AM CST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
433 AM CST MON DEC 7 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
433 AM CST MON DEC 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SNOW LATE TONIGHT. LIGHT ACCUMULATIONS WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW IS LIKELY TUESDAY AND INTO WEDNESDAY AS A STRONG SYSTEM MOVES
THROUGH THE REGION. A WINTER STORM WATCH HAS BEEN ISSUED FROM TUESDAY
INTO MIDDAY WEDNESDAY FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS. ELSEWHERE THERE IS A CHANCE OF SNOW WITH THIS SYSTEM WITH
SOME ACCUMULATION POSSIBLE INTO CENTRAL MISSOURI.

IT WILL BECOME WINDY BY EARLY WEDNESDAY MORNING IN THE WAKE OF THE STORM
SYSTEM WITH WEST TO NORTHWEST WINDS BLOWING AT SUSTAINED SPEEDS OF 25
TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH. BLOWING SNOW IS ALSO POSSIBLE
OVER PARTS OF NORTHEAST MISSOURI DURING THIS TIME.

MUCH COLDER AIR WILL WORK ITS WAY IN BY LATE WEDNESDAY NIGHT AND THURSDAY
MORNING...AND WHEN COMBINED WITH WINDS OF 10 TO 20 MPH...WILL RESULT
IN WIND CHILLS APPROACHING 10 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY ACCUMULATION OF SNOW TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:26 PM CSTWinter Weather AdvisoryLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby38 hr

Nearby

Winter Storm Warnings in Missouri, 2009Winter Storm Warnings in Illinois, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.